Advertisement

Linear complexity of Ding-Helleseth generalized cyclotomic sequences of order eight

  • Yana Liang
  • Jiali Cao
  • Xingfa Chen
  • Shiping Cai
  • Xiang Fan
Article
  • 30 Downloads

Abstract

During the last two decades, many kinds of periodic sequences with good pseudorandom properties have been constructed from classical and generalized cyclotomic classes, and used as keystreams for stream ciphers and secure communications. Among them are a family DH-GCSd of generalized cyclotomic sequences on the basis of Ding and Helleseth’s generalized cyclotomy, of length pq and order \(d={\gcd }(p-1,q-1)\) for distinct odd primes p and q. The linear complexity (or linear span), as a valuable measure of unpredictability, is precisely determined for DH-GCS8 in this paper. Our approach is based on Edemskiy and Antonova’s computation method with the help of explicit expressions of Gaussian classical cyclotomic numbers of order 8. Our result for d = 8 is compatible with Yan’s low bound (pq − 1)/2 on the linear complexity for any order d, which is high enough to resist attacks of the Berlekamp–Massey algorithm. Finally, we include SageMath codes to illustrate the validity of our result by examples.

Keywords

Linear complexity Cyclotomic sequence Cyclotomic number SageMath 

Mathematics Subject Classification (2010)

11B50 94A55 94A60 

Notes

Acknowledgements

We would like to thank the editor and two reviewers for their helpful suggestions to improve this paper. The main part of this work was done during the first author Liang’s one-year visit to Sun Yat-sen University from 2017 to 2018. We are very grateful to Professor Zheng-An Yao for his generous support to our seminar. We would also like to express our deep gratitude to Associate Professor Chang-An Zhao for introducing this subject to us.

References

  1. 1.
    Bai, E., Fu, X., Xiao, G.: On the linear complexity of generalized cyclotomic sequences of order four over \({Z}^{*}_{pq}\). IEICE Trans. Fundam. E88-A, 392–395 (2005). http://search.ieice.org/bin/summary.php?id=e88-a_1_392 CrossRefGoogle Scholar
  2. 2.
    Bai, E., Liu, X., Xiao, G.: Linear complexity of new generalized cyclotomic sequences of order two of length pq. IEEE Trans. Inform. Theory 51, 1849–1853 (2005).  https://doi.org/10.1109/TIT.2005.846450  https://doi.org/10.1109/TIT.2005.846450 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berlekamp, E.R.: Algebraic Coding Theory. McGraw-Hill Book Co., New York-Toronto (1968).  https://doi.org/10.1142/9407 zbMATHGoogle Scholar
  4. 4.
    Cusick, T.W., Ding, C., Renvall, A.: Stream Ciphers and Number Theory volume 66 of North-Holland Mathematical Library. (Revised ed.) Elsevier, Amsterdam (2004). http://www.sciencedirect.com/science/book/9780444828736 Google Scholar
  5. 5.
    Dickson, L.E.: Cyclotomy, higher congruences, and Waring’s problem. Amer. J. Math. 57, 391–424 (1935).  https://doi.org/10.2307/2371217 MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ding, C.: Linear complexity of generalized cyclotomic binary sequences of order 2. Finite Fields Appl. 3, 159–174 (1997).  https://doi.org/10.1006/ffta.1997.0181 MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ding, C., Helleseth, T.: New generalized cyclotomy and its applications. Finite Fields Appl. 4, 140–166 (1998).  https://doi.org/10.1006/ffta.1998.0207 MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ding, C., Helleseth, T., Shan, W.: On the linear complexity of legendre sequences. IEEE Trans. Inf. Theory 44, 1276–1278 (1998).  https://doi.org/10.1109/18.669398 MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Edemskiı̆, V.A.: On the linear complexity of binary sequences on the basis of biquadratic and sextic residue classes. Diskret. Mat. 22, 74–82 (2010).  https://doi.org/10.1515/DMA.2010.004 MathSciNetCrossRefGoogle Scholar
  10. 10.
    Edemskiy, V., Antonova, O.: About computation of the linear complexity of generalized cyclotomic sequences with period pq. In: Proceedings of the Fifth International Workshop on Signal Design and Its Applications in Communications, pp. 9–12.  https://doi.org/10.1109/IWSDA.2011.6159449 (2011)
  11. 11.
    Edemskiy, V., Antonova, O.: On the linear complexity of Ding-Helleseth generalized cyclotomic binary sequences of order four and six. Eur. J. Pure Appl. Math. 7, 256–266 (2014). http://ejpam.com/index.php/ejpam/article/view/1965 MathSciNetzbMATHGoogle Scholar
  12. 12.
    Edemskiy, V., Du, X.: Design sequences with high linear complexity over finite fields using generalized cyclotomy. Cryptogr. Commun. 9, 683–691 (2017).  https://doi.org/10.1007/s12095-016-0209-2 MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fan, C., Ge, G.: A unified approach to Whiteman’s and Ding-Helleseth’s generalized cyclotomy over residue class rings. IEEE Trans. Inf. Theory 60, 1326–1336 (2014).  https://doi.org/10.1109/TIT.2013.2290694 MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gauss, C.F.: Werke. Band II. Georg Olms Verlag, Hildesheim (1973). Reprint of the 1863 originalzbMATHGoogle Scholar
  15. 15.
    Gauss, C.F.: Disquisitiones Arithmeticae. Springer, New York (1986). Translated and with a preface by Arthur A. Clarke Revised by William C. Waterhouse, Cornelius Greither and A. W. Grootendorst and with a preface by Waterhouse.  https://doi.org/10.1007/978-1-4939-7560-0 CrossRefGoogle Scholar
  16. 16.
    Kim, J.-H., Song, H.-Y.: On the linear complexity of Hall’s sextic residue sequences. IEEE Trans. Inf. Theory 47, 2094–2096 (2001).  https://doi.org/10.1109/18.930950 MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lehmer, E.: On the number of solutions of u k + D w 2(p). Pacific J. Math. 5, 103–118 (1955). http://projecteuclid.org/euclid.pjm/1103044613 MathSciNetCrossRefGoogle Scholar
  18. 18.
    Lidl, R., Niederreiter, H.: Finite Fields Volume 20 of Encyclopedia of Mathematics and its Applications, 2nd edn. Cambridge University Press, Cambridge (1997). With a foreword by P. M. CohnGoogle Scholar
  19. 19.
    Massey, J.L.: Shift-register synthesis and BCH decoding. IEEE Trans. Inf. Theory IT-15, 122–127 (1969).  https://doi.org/10.1109/TIT.1969.1054260 MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    The Sage Developers: SageMath, the sage mathematics software system (version 7.6). http://www.sagemath.org.  https://doi.org/10.5281/zenodo.820864 (2017)
  21. 21.
    Whiteman, A.L: A family of difference sets. Illinois J. Math. 6, 107–121 (1962). http://projecteuclid.org/euclid.ijm/1255631810 MathSciNetzbMATHGoogle Scholar
  22. 22.
    Xiao, Z., Zeng, X., Li, C., Helleseth, T.: New generalized cyclotomic binary sequences of period p 2. Des. Codes Cryptography 86, 1483–1497 (2018).  https://doi.org/10.1007/s10623-017-0408-7 MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Yan, T.: Linear complexity of Ding-Helleseth generalized cyclotomic binary sequences of any order. arXiv:1108.4450 (2011)
  24. 24.
    Yan, T., Du, X., Xiao, G., Huang, X.: Linear complexity of binary Whiteman generalized cyclotomic sequences of order 2k. Inform. Sci. 179, 1019–1023 (2009).  https://doi.org/10.1016/j.ins.2008.11.006 MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Yan, T., Hong, L., Xiao, G.: The linear complexity of new generalized cyclotomic binary sequences of order four. Inf. Sci. 178, 807–815 (2008).  https://doi.org/10.1016/j.ins.2007.09.012 MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsZhaoqing UniversityZhaoqingChina
  2. 2.School of Applied MathematicsGuangdong University of TechnologyGuangzhouChina
  3. 3.Department of MathematicsGuangdong University of EducationGuangzhouChina
  4. 4.School of MathematicsSun Yat-sen UniversityGuangzhouChina

Personalised recommendations